MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

BECTON DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 444165
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd epicenter¿ single user software, there is a misassociation of data linked to one specimen.No patient impact reported.The following information was provided by the initial reporter: "the doctor reports an anomaly whereby, for example, if a bottle is positive, it is discharged as positive by the instrument - and epicenter also reports it as positive.But then as soon as other vials linked to the same access number/patient are finalized, epicenter reports all the vials, including the one previously discharged and positive, as negative.".
 
Additional Manufacturer Narrative
H3.Investigation summary: the doctor reports an anomaly whereby, for example, if a bottle is positive, it is discharged as positive by the instrument - and epicenter also reports it as positive.But then as soon as other vials linked to the same access number/patient are finalized, epicenter reports all the vials, including the one previously discharged and positive, as negative.Upon investigation, it was determined that the collection date was greater than the test start date.A change was made at the lis to address the issue.This is not a confirmed complaint of a bd product.Complaints for software were under statistical control for the month of august.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17558837
Report Number1119779-2023-00898
Device Sequence Number14713738
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number444165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown